MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012452-08
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty.In this case, since the device was not returned for analysis, a definitive cause for the reported deflation issue could not be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal right coronary artery.A 3.75x8mm nc trek rx balloon dilatation catheter (bdc) stylet/protective sheath was removed without resistance.The bdc was not prepped outside the anatomy prior to use.The bdc was advanced to perform post dilatation, the balloon was inflated once up to 14 atmospheres and the lesion was treated.An attempt was made to deflate the balloon and the balloon would not deflate.Reportedly it took 2 minutes for the balloon to completely deflate.Ultimately the bdc was removed fully deflated.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).On march 14, 2017, abbott vascular decided to initiate a voluntary field action for some sizes and lots of the nc trek family of dilatation catheters for difficulty to remove sheath which may lead to inflation or deflation issues.Abbott vascular performed a comprehensive investigation which included device analysis, manufacturing evaluation and trend analysis.The root cause identification was complicated by the fact that users were describing multiple symptoms when reporting the complaints.To date, the frequency of worldwide reported events for difficulties removing the protective balloon sheath, inflation and deflation has reached an actionable limit, thus abbott vascular communicated the voluntary field action to the fda on march 17, 2017 [medwatch # 2024168-2017-02310].Corrective action has been implemented per site operating procedures.The product will continue to be trended.The abbott internal recall number is 2024168-3/14/2017-002-r.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6233424
Report Number2024168-2017-00197
Device Sequence Number16513300
Product Code LOX
UDI-Device Identifier08717648152016
UDI-Public(01)08717648152016(17)180430(10)50513G1
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number1012452-08
Device Lot Number50513G1
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2017
Supplement Report FDA Received Date03/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1